Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 97, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 13, 2008, 3:42 PM EST. It took effect at Dec 13, 2008, 9:37 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 3:42 PM EST (20:42 UTC)
- In effect from
- Dec 13, 2008, 9:37 PM EST
- Expired
- Dec 14, 2008, 4:05 PM EST
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS71 KBUF 132042 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EST SAT DEC 13 2008 ...BRISK SOUTHERLY WINDS EXPECTED TO DEVELOP ACROSS THE LOWER GREAT LAKES... .HIGH PRESSURE RIDGED FROM THE CAROLINAS TO NEW ENGLAND WILL DRIFT OUT INTO THE WESTERN ATLANTIC TONIGHT AND SUNDAY. LOW PRESSURE FORMING OVER THE CENTRAL PLAINS IS THEN FORECAST TO TRACK NORTHEAST ACROSS THE UPPER GREAT LAKES SUNDAY NIGHT...AND ON INTO NORTHERN QUEBEC DURING MONDAY. SOUTHERLY WINDS WILL INCREASE OUT AHEAD OF THIS LOW AS IT APPROACHES...WITH WINDS AND WAVES REACHING SMALL CRAFT ADVISORY LEVELS AT THE EAST END OF LAKE ONTARIO DURING SUNDAY. LOZ045-140445- /O.NEW.KBUF.SC.Y.0097.081214T1300Z-081215T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 342 PM EST SAT DEC 13 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 6 PM EST MONDAY. SOUTHERLY WINDS OF 10 TO 20 KNOTS TONIGHT WILL INCREASE TO 30 KNOTS ON SUNDAY...WITH WAVES BUILDING TO ABOVE 4 FEET. WINDS AND WAVES ARE THEN EXPECTED TO REMAIN AT THESE LEVELS THROUGH AT LEAST SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
4 follow-up statements
587 WHUS71 KBUF 140237 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 937 PM EST SAT DEC 13 2008 ...BRISK SOUTHERLY DEVELOPING ACROSS THE LOWER GREAT LAKES... .HIGH PRESSURE RIDGED FROM THE CAROLINAS TO NEW ENGLAND WILL DRIFT OUT INTO THE WESTERN ATLANTIC TONIGHT AND SUNDAY. LOW PRESSURE FORMING OVER THE CENTRAL PLAINS IS THEN FORECAST TO TRACK NORTHEAST ACROSS THE UPPER GREAT LAKES SUNDAY NIGHT...AND ON INTO NORTHERN QUEBEC DURING MONDAY. SOUTHERLY WINDS WILL INCREASE OUT AHEAD OF THIS LOW AS IT APPROACHES. WIND AND WAVES HAVE ALREADY REACHED SMALL CRAFT ADVISORY LEVELS AT THE EAST END OF LAKES ERIE AND ONTARIO...AND THIS TREND IS EXPECTED TO CONTINUE THROUGH MONDAY. LEZ040-041-141045- /O.EXB.KBUF.SC.Y.0097.081214T0237Z-081215T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 937 PM EST SAT DEC 13 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. SOUTHERLY WINDS OF 15 TO 20 KNOTS TONIGHT WILL INCREASE TO 30 KNOTS ON SUNDAY...WITH WAVES BUILDING ABOVE 4 FEET. WINDS AND WAVES ARE THEN EXPECTED TO REMAIN AT THESE LEVELS THROUGH AT LEAST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-141045- /O.CON.KBUF.SC.Y.0097.081214T1300Z-081215T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 937 PM EST SAT DEC 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 6 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 6 PM EST MONDAY. SOUTHERLY WINDS OF 15 TO 25 KNOTS TONIGHT WILL INCREASE TO 30 KNOTS ON SUNDAY...WITH WAVES BUILDING TO ABOVE 4 FEET. WINDS AND WAVES ARE THEN EXPECTED TO REMAIN AT THESE LEVELS THROUGH AT LEAST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
619 WHUS71 KBUF 140859 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 AM EST SUN DEC 14 2008 ...BRISK SOUTHERLY DEVELOPING ACROSS THE LOWER GREAT LAKES... .HIGH PRESSURE RIDGED FROM THE CAROLINAS TO NEW ENGLAND WILL DRIFT OUT INTO THE WESTERN ATLANTIC TONIGHT AND SUNDAY. LOW PRESSURE FORMING OVER THE CENTRAL PLAINS IS THEN FORECAST TO TRACK NORTHEAST ACROSS THE UPPER GREAT LAKES SUNDAY NIGHT...AND ON INTO NORTHERN QUEBEC DURING MONDAY. SOUTHERLY WINDS WILL INCREASE OUT AHEAD OF THIS LOW AS IT APPROACHES. WIND AND WAVES HAVE ALREADY REACHED SMALL CRAFT ADVISORY LEVELS AT THE EAST END OF LAKES ERIE AND ONTARIO...AND THIS TREND IS EXPECTED TO CONTINUE THROUGH MONDAY. LEZ040-041-141700- /O.CON.KBUF.SC.Y.0097.000000T0000Z-081215T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 359 AM EST SUN DEC 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. SOUTHERLY WINDS OF 15 TO 20 KNOTS TONIGHT WILL INCREASE TO 30 KNOTS ON SUNDAY...WITH WAVES BUILDING ABOVE 4 FEET. WINDS AND WAVES ARE THEN EXPECTED TO REMAIN AT THESE LEVELS THROUGH AT LEAST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-141700- /O.CON.KBUF.SC.Y.0097.081214T1300Z-081215T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 359 AM EST SUN DEC 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST MONDAY. SOUTHERLY WINDS OF 15 TO 25 KNOTS TONIGHT WILL INCREASE TO 30 KNOTS ON SUNDAY...WITH WAVES BUILDING TO ABOVE 4 FEET. WINDS AND WAVES ARE THEN EXPECTED TO REMAIN AT THESE LEVELS THROUGH AT LEAST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
717 WHUS71 KBUF 141524 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1024 AM EST SUN DEC 14 2008 ...BRISK SOUTHERLY DEVELOPING ACROSS THE LOWER GREAT LAKES... .HIGH PRESSURE RIDGED FROM THE CAROLINAS TO NEW ENGLAND WILL DRIFT OUT INTO THE WESTERN ATLANTIC TONIGHT AND SUNDAY. LOW PRESSURE FORMING OVER THE CENTRAL PLAINS IS THEN FORECAST TO TRACK NORTHEAST ACROSS THE UPPER GREAT LAKES SUNDAY NIGHT...AND ON INTO NORTHERN QUEBEC DURING MONDAY. SOUTHERLY WINDS WILL INCREASE OUT AHEAD OF THIS LOW AS IT APPROACHES. WIND AND WAVES HAVE ALREADY REACHED SMALL CRAFT ADVISORY LEVELS AT THE EAST END OF LAKES ERIE AND ONTARIO...AND THIS TREND IS EXPECTED TO CONTINUE THROUGH MONDAY. LEZ040-041-142330- /O.CON.KBUF.SC.Y.0097.000000T0000Z-081215T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1024 AM EST SUN DEC 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. SOUTHERLY WINDS WILL INCREASE TO 30 KNOTS TODAY...WITH WAVES BUILDING ABOVE 4 FEET. WINDS AND WAVES ARE THEN EXPECTED TO REMAIN AT THESE LEVELS THROUGH AT LEAST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-142330- /O.CON.KBUF.SC.Y.0097.000000T0000Z-081215T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1024 AM EST SUN DEC 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. SOUTHERLY WINDS WILL INCREASE TO 30 KNOTS TODAY...WITH WAVES BUILDING TO ABOVE 4 FEET. WINDS AND WAVES ARE THEN EXPECTED TO REMAIN AT THESE LEVELS THROUGH AT LEAST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
277 WHUS71 KBUF 142105 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 405 PM EST SUN DEC 14 2008 ...GALES EXPECTED ACROSS THE LOWER GREAT LAKES TONIGHT THROUGH MONDAY EVENING... .LOW PRESSURE OVER THE CENTRAL PLAINS IS FORECAST TO TRACK NORTHEAST ACROSS THE UPPER GREAT LAKES TONIGHT...THEN ON INTO NORTHERN QUEBEC DURING MONDAY. A COLD FRONT TRAILING FROM THIS LOW WILL CROSS LAKE ONTARIO MONDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE TO GALE FORCE OUT AHEAD OF THIS LOW AS IT APPROACHES TONIGHT...THEN WILL TURN SOUTHWESTERLY AND EVENTUALLY WESTERLY ON MONDAY AS THE COLD FRONT APPROACHES AND CROSSES THE LOWER LAKES REGION. THE GALES ARE EXPECTED TO PERSIST INTO MONDAY EVENING...BEFORE DIMINISHING MONDAY NIGHT AND TUESDAY AS HIGH PRESSURE SLIDES EAST ACROSS THE AREA. LOZ045-150500- /O.UPG.KBUF.SC.Y.0097.000000T0000Z-081215T2300Z/ /O.NEW.KBUF.GL.W.0028.081215T0400Z-081216T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 405 PM EST SUN DEC 14 2008 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO MIDNIGHT EST MONDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE TO GALE FORCE TONIGHT...THEN TURN SOUTHWESTERLY AND THEN WESTERLY MONDAY BEFORE DIMINISHING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-150500- /O.UPG.KBUF.SC.Y.0097.000000T0000Z-081215T2300Z/ /O.NEW.KBUF.GL.W.0028.081215T0200Z-081215T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 405 PM EST SUN DEC 14 2008 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE TO GALE FORCE TONIGHT...THEN TURN SOUTHWESTERLY AND THEN WESTERLY MONDAY BEFORE DIMINISHING MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042>044-062>065-150500- /O.NEW.KBUF.GL.W.0028.081215T0400Z-081216T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 405 PM EST SUN DEC 14 2008 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO MIDNIGHT EST MONDAY NIGHT. SOUTHERLY WINDS WILL INCREASE TO GALE FORCE TONIGHT...THEN TURN SOUTHWESTERLY AND THEN WESTERLY MONDAY BEFORE DIMINISHING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-150500- /O.NEW.KBUF.SC.Y.0098.081214T2105Z-081215T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 405 PM EST SUN DEC 14 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. SOUTHERLY WINDS WILL BE AT OR ABOVE SMALL CRAFT CRITERIA TONIGHT...WILL THEN TURN SOUTHWESTERLY AND THEN WESTERLY MONDAY BEFORE DIMINISHING MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:16 PM EST, 26 minutes earlier.
Area forecast discussion, Dec 13, 3:16 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EST SAT DEC 13 2008
.SYNOPSIS...
HIGH PRESSURE RIDGED FROM EASTERN NEW YORK TO THE CAROLINAS WILL
DRIFT EAST INTO THE ATLANTIC OCEAN TONIGHT AND SUNDAY. AS THE HIGH
MOVES AWAY FROM OUR AREA...A SOUTHERLY FLOW OF MUCH WARMER AIR WILL
OVERSPREAD THE REGION DURING SUNDAY AND MONDAY. A COLD FRONT
APPROACHING THE AREA MONDAY WILL THEN BRING A WIDESPREAD RAINFALL
LATER MONDAY INTO MONDAY NIGHT...WITH MORE SEASONABLE TEMPERATURES
FOLLOWING ON TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
LEFTOVER DECK OF BROKEN TO OVERCAST CLOUDINESS CURRENTLY WORKING
NORTHEAST ACROSS THE GENESEE VALLEY AND FINGER LAKES. BACK EDGE OF
THIS CLOUDINESS MARKING THE RETREAT OF THE LOW LEVEL COLD AIR ACROSS
THE AREA...WITH A STRONG WARM AIR ADVECTION PATTERN DEVELOPING JUST
UPSTREAM ACROSS THE THE UPPER MIDWEST AND GREAT LAKES. SATELLITE
IMAGERY THIS AFTERNOON SHOWING ABUNDANT WARM AIR ADVECTION
CLOUDINESS ACROSS THE UPPER MIDWEST AND GREAT LAKES SPREADING ACROSS
SOUTHERN ONTARIO. THERE LOOKS TO BE A PERIOD OF MAINLY CLEAR
SKIES...ESPECIALLY ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER
LAKES INTO EARLY THIS EVENING BEFORE UPSTREAM CLOUDINESS OVERSPREADS
THE ENTIRE AREA. DEPENDING ON HOW FAST CLOUDINESS CAN THICKEN UP
OVER THE AREA TONIGHT TEMPERATURES WILL LIKELY REACH OVERNIGHT LOWS
SOMETIME BEFORE 06Z TONIGHT...THEN STEADY OUT AND PROBABLY GRADUALLY
RISE THROUGH THE OVERNIGHT HOURS. SOUTHERLY WINDS WILL INCREASE
TONIGHT...ALTHOUGH DECOUPLING WILL LIMIT WIND SPEEDS...EXCEPT IN
FAVORED DOWNSLOPE REGIONS. STRENGTHENING LOW LEVEL JET LATE TONIGHT
AND EARLY SUNDAY MORNING WITH ENHANCE ISENTROPIC ASCENT ACROSS
WESTERN SECTIONS IN PARTICULAR. LATEST OPERATIONAL MODELS NOT OVERLY
IMPRESSED...BUT FEEL THAT AT LEAST SLIGHT CHANCE PROBABILITIES ARE
WARRANTED. IF PRECIPITATION IS REALIZED...CRITICAL TEMPERATURES OF
MODELS SOUNDINGS SUGGEST THE POTENTIAL FOR SOME LIGHT MIXED
PRECIPITATION...WITH LIGHT FREEZING RAIN A BETTER BET WITH A WEDGE
OF ABOVE FREEZING TEMPERATURES ALOFT AND SURFACE TEMPERATURES STILL
LIKELY TO BE AT OR JUST BELOW FREEZING.
WARM AIR ADVECTION PATTERN WILL CONTINUE ACROSS THE LOWER LAKES
REGION SUNDAY UNDER A MODERATELY STRONG SOUTH SOUTHWESTERLY LOW
LEVEL FLOW. WEDGE OF DRIER AIR WILL BE WORKING INTO THE AREA BEHIND
RETREATING WARM FRONTAL BOUNDARY DURING THE DAY. ANY PRECIPITATION
ASSOCIATED WITH THE SURFACE WARM FRONT SHOULD REMAIN WELL TO THE
NORTH OF THE REGION WITH A DRY DAY EXPECTED. STILL SHOULD BE A FAIR
AMOUNT OF MID LEVEL CLOUDINESS AROUND ALTHOUGH LIKELY THINNING
SOMEWHAT. 850 MB TEMPERATURES WARMING TO NEAR PLUS 4C SHOULD RESULT
IN TEMPERATURES IN THE LOWER TO MID 40S...WITH EVEN A FEW UPPER 40S
NOT OUT OF THE QUESTION IN THE NORMALLY WARMER INTERIOR SECTIONS AND
FAVORED DOWNSLOPE REGIONS ALONG THE LAKE PLAIN...ALTHOUGH IF
CLOUDINESS IS A THICKER THAN EXPECTED WARMER TEMPERATURES PROBABLY
WILL NOT BE REALIZED. MIXING OF BOUNDARY LAYER SHOULD ALLOW FOR
STRENGTHENING SURFACE WINDS INTO AT LEAST THE 15 TO 20 MPH RANGE BUT
PROBABLY HIGHER OVER HIGHER TERRAIN...DOWNSLOPE REGIONS AND ALONG
THE BLACK RIVER VALLEY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
DURING THE FIRST HALF OF THIS PERIOD...A DEEP WARM AIR ADVECTION
PATTERN WILL CONTINUE ACROSS THE AREA IN ADVANCE OF A STRONG COLD
FRONT APPROACHING FROM THE WESTERN GREAT LAKES. A RESULTING STRONG
DOWNSLOPE SOUTHERLY FLOW AT THE LOW LEVELS WILL HELP KEEP
TEMPERATURES GENERALLY IN THE 40S SUNDAY NIGHT...WITH READINGS
EVENTUALLY PEAKING IN THE LOWER TO MIDDLE 50S ON SUNDAY PRIOR TO THE
ARRIVAL OF THE COLD FRONTAL PRECIP. SPEAKING OF WHICH...WE STILL
EXPECT THE BULK OF THAT TO HOLD OFF UNTIL SUNDAY...BUT HAVE SPED UP
THE ARRIVAL TIME A BIT BASED ON THE FASTER TREND SEEN IN MOST OF THE
SHORT-RANGE/MEDIUM RANGE GUIDANCE. AS A RESULT OF THIS CHANGE...POPS
NOW INCREASE TO THE LOW LIKELY RANGE IN THE WEST DURING THE
MORNING...AND TO CATEGORICAL EVERYWHERE FOR THE AFTERNOON.
DURING MONDAY NIGHT...THE COLD FRONT WILL CROSS THE AREA FROM WEST
TO EAST AS ITS PARENT LOW PRESSURE AREA ACCELERATES NORTHEASTWARD
ACROSS QUEBEC PROVINCE...WITH THE SPEED OF THESE FEATURES AGAIN A
LITTLE FASTER THAN PREVIOUSLY INDICATED. THIS WILL RESULT IN THE
FRONTAL PRECIPITATION ENDING A LITTLE FASTER FROM WEST TO
EAST...GENERALLY TAPERING FROM A MIX OF LIKELY TO CATEGORICAL POPS
EARLY MONDAY EVENING TO SLIGHT CHANCE OR LESS BY THE END OF THE
NIGHT. STRONG COLD AIR ADVECTION WILL FOLLOW THE FRONT AND CHANGE
ANY LINGERING PRECIP FROM RAIN SHOWERS TO SNOW SHOWERS...BUT THIS
SHOULD NOT RESULT IN MUCH ACCUMULATION AS THE BULK OF THE PRECIP
WILL LIKELY BE OVER BY THE TIME THE CHANGEOVER OCCURS. OF MORE
CONCERN TO AREA MOTORISTS WILL BE THE FALLING TEMPERATURES
THEMSELVES...WHICH WILL DROP QUICKLY ENOUGH TO CAUSE A FLASH FREEZE
OF WATER LEFT ON ANY UNTREATED ROADWAYS.
WHILE THE SYNOPTIC-SCALE PRECIPITATION WILL BE PULLING AWAY DURING
MONDAY NIGHT...MESOSCALE INFLUENCES WILL BE COMING BACK INTO PLAY
FOR LATER MONDAY NIGHT AND TUESDAY AS THE STRONG CAA RESULTS IN
850 MB TEMPS DROPPING TO -8C TO -14C ACROSS THE REGION. WITH A
GENERAL WEST TO WEST-NORTHWESTERLY FLOW IN PLACE...THIS WILL
RESULT IN SOME LAKE SNOWS DEVELOPING EAST/EAST-SOUTHEAST OF THE
GREAT LAKES...PARTICULARLY OFF OF LAKE ONTARIO WHERE THE AIRMASS
WILL BE COLDER. THAT SAID...THIS SHOULD BE A RELATIVELY MINOR
EVENT AS MOISTURE LOOKS TO BE RATHER LIMITED...AND MAINLY CONFINED
TO THE LOWEST 5 KFT OF THE ATMOSPHERE AS STRONG SUBSIDENCE/DRYING
WORKS IN ALOFT IN ASSOCIATION WITH RIDGING WORKING EAST FROM THE
CENTRAL LAKES. AS SUCH...WILL JUST CARRY CHANCE POPS OFF OF LAKE
ERIE AND LOW LIKELIES OFF OF LAKE ONTARIO FOR LATER MONDAY
NIGHT/TUESDAY MORNING...THEN DROP THESE QUICKLY IN THE AFTERNOON
AS SHEAR INCREASES AND THE LOW LEVELS DRY OUT.
OUTSIDE OF ANY LAKE EFFECT AREAS...THE LATE MONDAY NIGHT/TUESDAY
PERIOD SHOULD GENERALLY BE DRY AS HIGH PRESSURE BUILDS EAST FROM
THE CENTRAL GREAT LAKES ALONG WITH MUCH DRIER AIR...AND A RETURN
TO MORE SEASONABLE TEMPERATURES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DURING THIS PERIOD...THE PATTERN CHANGE THAT BEGAN EARLIER IN THE
WEEK WILL REMAIN IN PLACE...WITH LARGE-SCALE UPPER TROUGHING
PERSISTING ACROSS THE WESTERN STATES...AND A ZONAL TO WEAKLY
RIDGED FLOW CONTINUING ACROSS THE EASTERN TWO THIRDS OF THE
COUNTRY. IN THIS PATTERN...THE MAIN STORM TRACK WILL SET UP FROM
THE PLAINS STATES...NORTHEASTWARD ACROSS THE EASTERN GREAT LAKES
AND THE SAINT LAWRENCE VALLEY. THIS WILL RESULT IN CHANGEABLE
WEATHER THROUGH THE PERIOD...WITH TEMPS GENERALLY AVERAGING NEAR
NORMAL LEVELS.
LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...TWO STORM
SYSTEMS ARE EXPECTED TO AFFECT THE AREA DURING THE MIDDLE AND END OF
THE WEEK...WITH A WINTRY MIX OF PRECIPITATION A POSSIBILITY WITH
EACH SYSTEM. THE MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT ON THE
THE FIRST SUCH SYSTEM CROSSING THE REGION IN THE TUESDAY
NIGHT/WEDNESDAY TIME FRAME...HOWEVER SIGNIFICANT DIFFERENCES STILL
EXIST IN THE STORM TRACK. THE GFS REMAINS FARTHER SOUTH WITH A
TRACK RIGHT ACROSS CENTRAL PA...A PATH THAT WOULD BE SUPPORTIVE OF
ALL SNOW. MEANWHILE...THE ECMWF REMAINS FARTHER NORTH WITH A TRACK
ACROSS SOUTHERN ONTARIO...A PATH THAT WOULD SUPPORT SNOW TO
START...WITH AN EVENTUAL CHANGEOVER TO A WINTRY MIX AND THEN JUST
SOME PLAIN RAIN. AT THIS POINT...TEND TO BELIEVE THE MORE CONSISTENT
ECMWF AND ITS ENSEMBLES MORE...WHICH NOT ONLY HAS THE SUPPORT OF
HPC...BUT ALSO CLIMATOLOGY IN THIS KIND OF PATTERN. AS SUCH...HAVE
TRENDED THE FORECAST A LITTLE MORE IN THAT DIRECTION FOR NOW...WITH
PTYPE STARTING OFF AS SNOW...THEN PROGRESSING TO MORE OF A MIXED BAG
FOR LATER TUESDAY NIGHT AND WEDNESDAY. GIVEN EXPECTED THERMAL
PROFILES FROM THE ECMWF...THERE IS A POTENTIAL FOR AT LEAST A SHORT
PERIOD OF FREEZING PRECIP WITH THIS SYSTEM...AND THIS WILL NEED TO
BE CLOSELY MONITORED IN FUTURE FORECASTS.
FOLLOWING THE PASSAGE OF THE FIRST SYSTEM...THERE WILL BE A BRIEF
BREAK FOR MOST OF THE AREA WEDNESDAY NIGHT AND THURSDAY AS ANOTHER
RIDGE OF HIGH PRESSURE SLIDES EAST ACROSS THE REGION...THOUGH AREAS
EAST-SOUTHEAST OF LAKES ERIE AND ONTARIO WILL LIKELY SEE ANOTHER
PERIOD OF AT LEAST SOME LIMITED LAKE SNOWS AS COLDER AIR PUSHES
THROUGH ALOFT. THEREAFTER...THE SECOND LOW PRESSURE SYSTEM LOOKS TO
MOVE THROUGH ON A SIMILAR TRACK DURING FRIDAY...FOLLOWED BY ANOTHER
SHORT-LIVED RIDGE ON SATURDAY. GIVEN THE RATHER DISTANT VANTAGE
POINT FOR THE SECOND LOW...FOR NOW HAVE JUST BROADBRUSHED A CHANCE
OF RAIN/SNOW ON FRIDAY/FRIDAY NIGHT...FOLLOWED BY GENERALLY DRIER
WEATHER ON SATURDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AREA OF LAKE INDUCED CLOUDINESS WORKING NORTHEAST ACROSS NORTHWEST
SECTIONS EARLY THIS AFTERNOON WITH CEILING GENERALLY RUNNING FROM
25 HUNDRED TO 4 THOUSAND FEET AFFECTING THE NIAGARA FALLS...
BUFFALO AND ROCHESTER TAF SITES. THIS CLOUDINESS WILL LIFT OUT OF
THE NIAGARA FALLS AND BUFFALO TAF SITES BY OR BEFORE 19Z AND AT
ROCHESTER BY 21Z OR SO. THIS CLOUDINESS MAY HOLD TOGETHER LONG
ENOUGH TO REACH THE WATERTOWN TAF SITE BY 22Z OR SO. LAKE EFFECT
SNOW SHOWERS HAVE ENDED WITH INCREASING SHEAR AND WARMING ALOFT.
THERE WILL BE A PERIOD OF CLEARING SKIES THIS AFTERNOON AND INTO THE
EVENING BEFORE WIDESPREAD WARM AIR ADVECTION MID CLOUDINESS SPREADS
FROM WEST TO EAST ACROSS THE AREA FROM THE CENTRAL GREAT LAKES
REGION. SOME MODEL GUIDANCE IS SUGGESTING THE POTENTIAL FOR SOME
VERY LIGHT PRECIPITATION POTENTIALLY SNEAKING INTO NORTHWEST
SECTIONS OF THE AREA TOWARD 12Z SUNDAY...BUT WITH LOW LEVELS
RATHER WILL KEEP THE MENTION OF ANY PRECIPITATION OUT OF THE TAFS.
STRENGTHENING LOW LEVEL JET WORKING INTO THE AREA AFTER 06Z TONIGHT
THROUGH EARLY SUNDAY MORNING WILL BRING THE POTENTIAL FOR LOW LEVEL
WIND SHEAR WITH SOUTHWESTERLY WINDS AT 2K FEET FROM 40-50
KNOTS.
OUTLOOK... SUNDAY...VFR.
MONDAY...VFR THEN MVFR IN RAIN SHOWERS.
TUESDAY...MVFR IN MORNING LAKE EFFECT SNOW SHOWERS THEN VFR.
WEDNESDAY...MVFR IN SNOW/POSSIBLE MIXED PRECIPITATION.
THURSDAY...GENERALLY VFR BUT MVFR IN LAKE SNOWS.
&&
.MARINE...
SURFACE PRESSURE GRADIENT WILL STRENGTHEN OVER THE NEXT COUPLE OF
DAYS. THE STRENGTHENING SOUTH TO SOUTHWEST WINDS WILL REQUIRE A
SMALL CRAFT ADVISORY ON THE LAKE ONTARIO NEARSHORE FROM MEXICO BAY
TO THE SAINT LAWRENCE RIVER. ELSEWHERE...THE HIGHER WAVES WILL OCCUR
WELL OFFSHORE OVER CLOSER TO THE CANADIAN WATERS THROUGH SUNDAY.
HIGHER WAVES MAY DEVELOP INTO THE REMAINING NEARSHORE AREAS BY
SUNDAY NIGHT AND MONDAY AT WHICH TIME SMALL CRAFT CONDITIONS MAY
DEVELOP. IT IS POSSIBLE THAT WIND GUSTS TO NEAR GALE FORCE MAY
DEVELOP BEHIND A COLD FRONTAL PASSAGE LATE MONDAY INTO EARLY
TUESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 PM EST MONDAY FOR
LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Dec 13, 3:31 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EST SAT DEC 13 2008 NYZ001>008-010-011-142045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 331 PM EST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-142045- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 331 PM EST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL SPREAD PRECIPITATION INTO THE AREA BY MID WEEK WITH THE POTENTIAL FOR FREEZING RAIN TUESDAY NIGHT AND EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-142045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 331 PM EST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE POTENTIAL EXISTS FOR GUSTS TO NEAR GALE FORCE MONDAY NIGHT AND EARLY TUESDAY...ESPECIALLY OVER THE OPEN WATERS OF LAKE ONTARIO. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.